Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 229, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Nov 26, 2007, 3:52 PM EST for 4 counties in Georgia. It was in force for 23 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 26, 2007, 3:52 PM EST (20:52 UTC)
- Expired
- Nov 26, 2007, 4:15 PM EST
- In force
- 23 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bulloch County, GA, Candler County, GA, Evans County, GA, Tattnall County, GA
The radar
The Charleston,SC radar (KCLX), 110 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 26, 4:00 PM EST | TSTM WND DMG | 3 Wnw Mendes, GA | ONE PINE TREE WAS REPORTED DOWN BETWEEN GLENNVILLE AND REIDSVILLE ON HIGHWAY 23 SOUTH. |
| Nov 26, 4:00 PM EST | TSTM WND DMG | Manassas, GA | A FEW ONE TO TWO INCH DIAMETER TREE BRANCHES WERE BLOWN DOWN BY HIGH WINDS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 8.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 727 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCHS 262052
SVRCHS
GAC031-043-109-267-262115-
/O.NEW.KCHS.SV.W.0229.071126T2052Z-071126T2115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
352 PM EST MON NOV 26 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL BULLOCH COUNTY IN SOUTHEAST GEORGIA...
SOUTHERN CANDLER COUNTY IN SOUTHEAST GEORGIA...
EVANS COUNTY IN SOUTHEAST GEORGIA...
TATTNALL COUNTY IN SOUTHEAST GEORGIA...
* UNTIL 415 PM EST
* AT 351 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM COBBTOWN TO 9 MILES SOUTHWEST OF MENDES...OR ALONG A LINE
EXTENDING FROM 11 MILES NORTH OF REIDSVILLE TO 11 MILES SOUTH OF
REIDSVILLE...MOVING NORTHEAST AT 45 MPH.
* SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE...
COLLINS...REIDSVILLE...
MENDES...MANASSAS...
HAGAN...BELLVILLE...
PULASKI...MIDWAY...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024.
LAT...LON 3243 8192 3230 8184 3208 8175 3196 8189
3192 8188 3182 8197 3187 8212 3189 8214
3190 8222 3214 8219 3230 8223
TIME...MOT...LOC 2052Z 241DEG 41KT 3225 8212 3193 8208
$$2 follow-up statements
000
WWUS52 KCHS 262103
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
403 PM EST MON NOV 26 2007
GAC031-043-109-267-262115-
/O.CON.KCHS.SV.W.0229.000000T0000Z-071126T2115Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
403 PM EST MON NOV 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EST
FOR WEST CENTRAL BULLOCH...SOUTHEASTERN CANDLER...TATTNALL AND EVANS
COUNTIES...
AT 359 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EXCELSIOR TO LYNN...OR ALONG A LINE EXTENDING FROM 8
MILES SOUTH OF METTER TO 11 MILES SOUTHEAST OF REIDSVILLE...MOVING
NORTHEAST AT 45 MPH.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BELLVILLE...CLAXTON...COLLINS...DAISY...GLENNVILLE...HAGAN...
MANASSAS...MENDES...MIDWAY...PULASKI...REGISTER AND REIDSVILLE.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
IF YOU ARE IN OR NEAR THE PATH OF THIS STORM...TAKE COVER NOW
ABANDON MOBILE HOMES AND VEHICLES. MOVE TO AN INTERIOR ROOM OR
HALLWAY ON THE LOWEST FLOOR. AVOID WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3234 8213 3243 8192 3230 8184 3208 8175
3196 8189 3192 8188 3182 8197 3187 8212
3189 8214
TIME...MOT...LOC 2103Z 241DEG 41KT 3231 8199 3199 8195
$$000
WWUS52 KCHS 262117
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
417 PM EST MON NOV 26 2007
GAC031-043-109-267-262127-
/O.EXP.KCHS.SV.W.0229.000000T0000Z-071126T2115Z/
EVANS GA-TATTNALL GA-CANDLER GA-BULLOCH GA-
417 PM EST MON NOV 26 2007
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL BULLOCH...
SOUTHEASTERN CANDLER...TATTNALL AND EVANS COUNTIES WILL EXPIRE AT 415
PM EST...
AT 412 PM EST...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
REPORT ANY SEVERE WEATHER OR STORM RELATED DAMAGE TO LOCAL EMERGENCY
MANAGEMENT OR LAW ENFORCEMENT OFFICIALS AND ASK THEM TO IMMEDIATELY
RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3234 8213 3243 8192 3230 8184 3208 8175
3196 8189 3192 8188 3182 8197 3187 8212
3189 8214
TIME...MOT...LOC 2103Z 241DEG 41KT 3231 8199 3199 8195
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 3:23 PM EST, 29 minutes earlier.
Area forecast discussion, Nov 26, 3:23 PM EST, 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 323 PM EST MON NOV 26 2007 .SYNOPSIS... A COLD FRONT WILL PUSH THROUGH THE AREA OVERNIGHT BRINGING A CHANCE OF SHOWERS AND A FEW THUNDERSTORMS. AFTER THE FRONT MOVES THROUGH...SURFACE HIGH PRESSURE WILL DOMINATE THE WEATHER THROUGH THE END OF THE WEEK WITH NO MAJOR CHANCES OF RAIN AND MILD TEMPERATURES. && .NEAR TERM /THROUGH TONIGHT/... COLD FRONT MOVING THROUGH CENTRAL AL WILL PUSH THROUGH SRN SC AND SE GA AROUND MIDNIGHT. AHEAD OF THE FRONT EXPECT A LINE OF SHOWERS AND A FEW THUNDERSTORMS. HAVE LIKELY POPS THROUGH 06Z...THEN DROP POPS OFF THEREAFTER WHEREBY AFTER 09Z INLAND AREAS WILL HAVE NO MENTION OF PRECIP AND ONLY COASTAL LOCATIONS WILL HAVE 20/30 POPS. WITH SOME INSTABILITY AND STRONG WIND FIELDS PRESENT...A FEW STRONG STORMS ARE POSSIBLE INTO THE EVENING WITH DAMAGING WINDS THE BIGGEST THREAT. HOWEVER...AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. WILL HAVE TO WATCH TRENDS AND MAY ADD SOMETHING TO THE HAZARDOUS WEATHER OUTLOOK IF THE THREAT LOOKS GREAT ENOUGH. MIN TEMPS WILL LARGELY DEPEND ON THE AMOUNT OF CLEARING AND COLD AIR ADVECTION BEHIND THE FRONT. ATTM...WILL GO WITH UPPER 40S EXTREME WRN AREAS TO NEAR 60 ALONG THE COAST. && .SHORT TERM /TUESDAY/... AFTER MORNING CLOUDS CLEAR OUT OF THE AREA...EXPECT A MOSTLY SUNNY DAY WITH SOME PASSING HIGH CLOUDS ASSOCIATED WITH A STRONG UPPER JET. A NW LOW-LEVEL DOWNSLOPE FLOW SHOULD PUSH TEMPS INTO THE UPPER 60S...A COMPROMISE BETWEEN THE COOLER MAV GUIDANCE AND WARMER MET GUIDANCE. && .LONG TERM /TUESDAY NIGHT THROUGH MONDAY/... MEDIUM RANGE GUIDANCE IS IN GOOD AGREEMENT EARLY IN THE EXTENDED PERIOD...WITH SOLUTIONS DIVERGING SIGNIFICANTLY BY THE BEGINNING OF NEXT WEEK. HIGH PRESSURE OVER THE MID-ATLANTIC STATES TUESDAY NIGHT WILL SHIFT EASTWARD INTO THE ATLANTIC WEDNESDAY...ALLOWING A RETURN FLOW TO SET UP OVER THE SOUTHEAST UNITED STATES. A COLD FRONT WILL THEN PUSH THROUGH THE AREA ON THURSDAY...FOLLOWED BY HIGH PRESSURE BUILDING BACK INTO THE REGION FRIDAY THROUGH SUNDAY. OVERALL GUIDANCE DEPICTS A COLD FRONT PUSHING THROUGH THE AREA SUNDAY NIGHT OR MONDAY...BUT TIMING OF THIS FEATURE IS QUITE UNCERTAIN AS CAN BE EXPECTED THIS FAR OUT. AS FOR FORECAST DETAILS...WILL MAINTAIN A RAIN FREE FORECAST TUESDAY NIGHT THROUGH SATURDAY NIGHT. CAN/T ENTIRELY RULE OUT A SHOWER OR TWO DEVELOPING IN RETURN FLOW REGIME AHEAD OF APPROACHING COLD FRONT FOR WEDNESDAY NIGHT AND THURSDAY...BUT CHANCES APPEAR TOO LOW TO MENTION IN FORECAST AT THIS TIME. GIVEN TIMING UNCERTAINTY WITH NEXT COLD FRONT...WILL MENTION SLIGHT CHANCE OR LOW CHANCE POPS SUNDAY THROUGH MONDAY. TEMPERATURES WILL GENERALLY REMAIN SEVERAL DEGREES ABOVE NORMAL THROUGH THE EXTENDED PERIOD. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... CONDS CURRENTLY VFR AT BOTH TERMS AS STRONG SLY FLOW HAS ERODED THE LOW CLOUDS/FOG FROM EARLIER THIS MORNING. A WARM FRONT LIFTING N OVER THE AREA HAS ALLOWED FOR SOME WIND GUSTS AND THIS WILL CONTINUE THROUGH THE AFTN HOURS. THE STEADIER SHOWERS/TSTMS TO THE W SHOULD ARRIVE AT THE TERMS AROUND 00Z. LOOKS LIKE THE COLD FRONT WILL PUSH THROUGH AROUND 06Z...OR SHORTLY THEREAFTER. SINCE THIS IS LATER THAN PREVIOUSLY THOUGHT...HAVE DELAYED THE CLEARING UNTIL AROUND DAYBREAK. HAVE KEPT VSBYS/CIGS IN THE MVFR RANGE BUT THERE COULD BE SOME IFR OR LIFR CONDS...ESPECIALLY AT KSAV...WITH LOW STRATUS BEHIND THE FRONT. STRONG LOW-LEVEL JETTING ASSOCIATED WITH THE FRONT WILL CREATE LLWS CONDS FOR LATE TNGT. EXTENDED AVIATION OUTLOOK...VFR CONDITIONS SHOULD PREVAIL TUESDAY THROUGH SATURDAY. MVFR OR IFR CONDITIONS ARE POSSIBLE LATE WEDNESDAY NIGHT INTO THURSDAY MORNING DUE TO EARLY MORNING FOG AND POSSIBLY SOME STRATOCU COMING IN OFF THE ATLC. && .MARINE... A WARM FRONT HAS PUSHED THROUGH THE WATERS WITH WINDS SLOWLY INCREASING AHEAD OF AN APPROACHING COLD FRONT. SEAS WILL ALSO BE ON THE INCREASE AS A FAVORABLE SLY FETCH INCREASES. SCA CONDS ARE EXPECTED FOR ALL SC WATERS AND WILL CONTINUE FOR THE OUTER GA WATERS. AS THE FRONT MOVES THROUGH LATE TONIGHT...WINDS WILL GRADUALLY SHIFT TO WLY WHICH WILL CAUSE A DECREASE IN SEAS. HAVE CUT BACK ON THE END TIME OF THE SCA FOR THE GA WATERS BEYOND 20 NM TO 10Z...THE SAME AS THE NEARSHORE SC WATERS. TUESDAY NIGHT THROUGH SATURDAY...HIGH PRESSURE OVER THE MID-ATLANTIC STATES TUESDAY NIGHT WILL SHIFT EASTWARD INTO THE ATLANTIC ON WEDNESDAY. A COLD FRONT WILL BEGIN TO APPROACH THE REGION FROM THE WEST WEDNESDAY NIGHT AND PUSH EAST THROUGH THE WATERS ON THURSDAY. HIGH PRESSURE WILL THEN BUILD BACK INTO THE REGION THURSDAY NIGHT THROUGH SATURDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT THRESHOLDS TUESDAY NIGHT THROUGH SATURDAY. THE ONLY EXCEPTION MAY BE ACROSS THE OUTER GEORGIA WATERS TUESDAY NIGHT AND WEDNESDAY...WHERE SEAS MAY BRIEFLY BUILD INTO THE THE SMALL CRAFT RANGE. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EST TUESDAY FOR AMZ350-352-374. && RJB/JRJ
Hazardous weather outlook, Nov 26, 3:30 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 330 PM EST MON NOV 26 2007 AMZ330-350-352-354-370-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-271000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SOUTH SANTEE RIVER SC TO SAVANNAH GA EXTENDING FROM 20 NM TO 40 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY-INLAND JASPER- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 330 PM EST MON NOV 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG/SEVERE THUNDERSTORMS...SHOWERS AND A FEW THUNDERSTORMS WILL MOVE THROUGH TONIGHT AHEAD OF A COLD FRONT WHICH WILL PUSH THROUGH THE AREA AROUND MIDNIGHT. STRONG LOW-LEVEL WINDS WILL ACT WITH SOME INSTABILITY TO CAUSE A FEW STORMS TO POSSIBLY BECOME STRONG TO SEVERE THIS EVENING. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE...ESPECIALLY ACROSS SOUTHERN SOUTH CAROLINA WHERE THE STRONGEST WIND FIELDS ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...ANY REPORTS OF SEVERE WEATHER ARE APPRECIATED. RJB
In the hours before
Special weather statement, Nov 26, 3:12 PM EST, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 312 PM EST MON NOV 26 2007 GAZ088-099-100-114>116-137-138-262115- BULLOCH-CANDLER-EVANS-INLAND BRYAN-INLAND LIBERTY-LONG-SCREVEN-TATTNALL- 312 PM EST MON NOV 26 2007 ...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY... TATTNALL COUNTY...CANDLER COUNTY...BULLOCH COUNTY...SCREVEN COUNTY... BRYAN COUNTY AND LIBERTY COUNTY THROUGH 415 PM EST... AT 308 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING STRONG WINDS OF 40 TO 50 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 15 MILES WEST OF REIDSVILLE TO 23 MILES SOUTH OF ALTAMAHA...MOVING EAST AT 45 MPH. AREAS IN AND AROUND ALINE...ALLENHURST...ALTMAN...BELLVILLE... BROOKLET...CAPTOLO...CLAXTON...COBBTOWN...COLLINS...DAISY... DENMARK...DONALD...DOVER...FLEMINGTON...FORT STEWART...GEORGIA SOUTHERN...GLENNVILLE...GROVELAND...GUM BRANCH...HAGAN... HINESVILLE...HOPEULIKIT...LANIER...LEEFIELD...LUDOWICI...MANASSAS... MCINTOSH...MENDES...METTER...MIDWAY...NEVILS...PEMBROKE...PORTAL... PULASKI...REGISTER...REIDSVILLE...ROCKY FORD...STATESBORO... STILSON...SYLVANIA...WALTHOURVILLE AND WOODCLIFF WILL BE IMPACTED THROUGH 415 PM EST. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS. PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 25, 9:24 PM EST | Coastal Flood Advisory | CHS | 13 hr | |
| Nov 26, 3:10 AM EST | Dense Fog Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 6 hr |
| Nov 26, 3:44 AM EST | Marine Weather Statement | CHS | 5 hr | |
| Nov 26, 5:06 PM EST | Severe Thunderstorm Warning | CHS | Effingham | 29 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.